Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? - Canada
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) - Think I googled Saw Palmetto withdrawal symptoms and found this paper in the following URL, which led me to this site. http://www.protocol-online.org/forums/uploads/monthly_07_2010/msg-19273-074754700%201280151401.ipb
What is your current age, height, weight? - 25, 5’10, 165ish (Healthy, avid runner and soccer player)
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? - Saw Palmetto
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Changed between different brands of 1000mg extract and 450mg raw herb. Took one dose per day.
What condition was being treated with the drug? - Hair loss
For how long did you take the drug (weeks/months/years)? - Almost 5 years
How old were you, and WHEN (date) did you start the drug? - 20
How old were you when you quit, and WHEN (date) did you quit? - 25, 10/04/21
How did you quit (cold turkey or taper off)? - Cold Turkey
How long into your usage did you notice the onset of side effects? - Had Testicular pain/discomfort a couple years ago (about 3 years in). Didn’t think it was related to Saw Palmetto (might not have been) and it went away in a couple months. Then had testicular pain/discomfort in March 2021 and it has been intermittent until now. Might of had some loss of libido or mild erectile disfunction over the years, but nothing that concerned me that much or that I specifically attributed to SP. After stopping about two weeks ago, the pain, lack of libido and impotence increased quite significantly.
What side effects did you experience that have yet to resolve since discontinuation? - Testical/Pelvic pain/soreness, low libido, erectile dysfunction.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[X ] Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[Maybe ] Watery Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[ Bigger and harder if anything ] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? - No treatment yet, just patience. I had testicular pain in the past and it went away, so when it returned I just planned to ride it out. The withdrawal symptoms in these last two weeks is what really has me concerned.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? - Met with my doctor today and am getting blood work and a semen analysis done.
Anything not listed in the above questions you’d like to share about your experience?
- I looked at the The 5ARI Withdrawal Syndrome theory found at http://www.protocol-online.org/forums/uploads/monthly_07_2010/msg-19273-074754700%201280151401.ipb. They say 10-14 days is when symptoms surface or reach full extent. My question is that since it’s been just under two weeks (12-13 days), would it be a good or bad idea to restart taking some Saw Palmetto? I was thinking maybe 1 tablet every 2-3 days, instead of every day. Could reintroducing some into my system help relieve some of these symptoms that arose since I stopped taking it? Or, am I past the point of weening myself off and should I just continue to stay off the stuff. I also think reintroducing it back into my system and taking it more sporadically could really throw off the balance. Would really appreciate some advice/past experience on that.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.